Alert archive / Indiana / Beach Hazards Statements in 2020
Beach Hazards Statement 17, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 31, 2020, 4:27 PM EDT. It took effect at Sep 1, 2020, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 31, 2020, 4:27 PM EDT (20:27 UTC)
- In effect from
- Sep 1, 2020, 5:00 AM EDT
- Expired
- Sep 1, 2020, 3:50 AM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
632 WHUS43 KIWX 312027 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 427 PM EDT Mon Aug 31 2020 INZ003-010430- /O.NEW.KIWX.BH.S.0017.200901T0900Z-200902T0000Z/ La Porte- 327 PM CDT Mon Aug 31 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement which is in effect from late tonight through Tuesday evening. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...North to northeast winds near 10 miles per hour, with gusts to 25 mph will result in waves building to 2 to 5 feet. This will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
2 follow-up statements
831 WHUS43 KIWX 010203 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1003 PM EDT Mon Aug 31 2020 INZ003-011015- /O.CON.KIWX.BH.S.0017.200901T0900Z-200902T0000Z/ La Porte- 903 PM CDT Mon Aug 31 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT TUESDAY THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...North to northeast winds near 10 miles per hour, with gusts to 25 mph will result in waves building to 2 to 5 feet. This will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
456 WHUS43 KIWX 010750 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 350 AM EDT Tue Sep 1 2020 INZ003-010900- /O.CAN.KIWX.BH.S.0017.200901T0900Z-200902T0000Z/ La Porte- 250 AM CDT Tue Sep 1 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Beach Hazards Statement. Higher winds and waves will remain confined to the western shoreline of Lake Michigan this morning as a weak cold front stalls out through northwest Indiana and southwest Michigan. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 31, 3:23 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 31, 3:23 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 323 PM EDT Mon Aug 31 2020 .SYNOPSIS... Issued at 253 PM EDT Mon Aug 31 2020 Quiet weather continues through tonight with seasonal temperatures. Showers and thunderstorms are expected Tuesday, with variable chances continuing through Thursday. It will be cooler and drier on Friday and Saturday. Active weather returns Sunday. && .SHORT TERM...(This Evening through Tuesday Night) Issued at 253 PM EDT Mon Aug 31 2020 High pressure has kept the area dry today, but the next weather system will approach overnight. The upper flow becomes split with a cold front passing by to the north. This may bring some showers across northwest Indiana into southern Michigan by Tuesday morning, but confidence is low. The better chance for rain will be Tuesday afternoon and evening as a moderately strong shortwave moves up from the southwest. The airmass will moisten significantly during this time with dewpoints nearing 70 degrees across southern portions of the forecast area. This will lead to good surface instability, but overall instability will be marginal with weak mid-level lapse rates due to warmer air aloft. Yet there is still a marginal risk for severe storms due to good wind shear in the 25-50 kt range, especially south of US 6 and east of I-65. The primary threats will be gusty winds due to wet microbursts. Precipitable water values will be around 2 inches, so localized heavy rain and flooding will therefore also be possible. The surface low that will accompany this system will lift to the northeast on Tuesday night, and the heavier rain will also move out by morning. But with the trailing frontal boundary still in the region, there could be some lingering showers. It will also remain very humid, and fog may be possible. && .LONG TERM...(Wednesday through Monday) Issued at 253 PM EDT Mon Aug 31 2020 Wednesday now looks to be more on the dry side as the moist baroclinic zone stalls south of the region through Thursday. Still, can't rule out a few showers along south of US 24. A stronger cold front will then push the moisture east on Thursday night, and drier and cooler weather will follow for Friday and Saturday. This cold front will also cause a tight pressure gradient and breezy northwest winds, resulting in a high risk for rip currents and large waves on Lake Michigan. The weekend will end with another cold front bringing additional rainfall chances by Sunday night and Monday. There are model differences though in the strength and timing of this last system, so the forecast is subject to change. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 125 PM EDT Mon Aug 31 2020 VFR will continue through the evening with light southerly winds in advance of next front. This front will arrive at KSBN early Tuesday morning with MVFR ceilings expected and perhaps a few light rain showers. Fuel-alternate is possible but will hold just above that for now. Chance of MVFR is much lower at KFWA as front will stall near the KSBN vicinity. Some 3-5SM BR is possible but confidence is low and will leave out for now. Better chance for rain and lower ceilings at KFWA will be Tuesday evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 31, 3:31 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 331 PM EDT Mon Aug 31 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-011945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 331 PM EDT Mon Aug 31 2020 /231 PM CDT Mon Aug 31 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms Tuesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-011945- La Porte-Berrien- 331 PM EDT Mon Aug 31 2020 /231 PM CDT Mon Aug 31 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms Tuesday afternoon through Thursday. Swimming conditions will be dangerous on Lake Michigan Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-011945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EDT Mon Aug 31 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms Tuesday afternoon through Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:17 PM EDT | Small Craft Advisory | IWX | 12 hr |
Nearby
Beach Hazards Statements in Indiana, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.